U.S. doctors online nowAsk doctors free
A 38-year-old member asked:

How should you use trazodone?

1 doctor answer2 doctors weighed in
Dr. Alan Ali
Dr. Alan Alianswered
Psychiatry 34 years experience
Trazodone: Usually at bedtime, & as prescribed by your doctor, due to sedative effect.
Created for people with ongoing healthcare needs but benefits everyone.

Similar questions

A 48-year-old member asked:

What is desyrel (trazodone)?

2 doctor answers6 doctors weighed in
Dr. TRUC DAO
Dr. TRUC DAOanswered
Psychiatry 39 years experience
Desyrel (trazodone): It is the brand name for trazodone, an antidepressant which is mainly used to help people sleep. Only doses above 400mg has antidepressant effects but that would usually cause so much sleepiness that it is not used at all for depression. Most people sleep well at 100mg or below. A minority needs up to 450mg to sleep well, but they have other severe mental problems also.
Created for people with ongoing healthcare needs but benefits everyone.
A 38-year-old member asked:

How should you taper off trazodone?

1 doctor answer2 doctors weighed in
Dr. Thomas Riney
Pediatrics 39 years experience
Cut dose in half: Every 3 days, you don't want to be on any med long term for sleep.
Created for people with ongoing healthcare needs but benefits everyone.
A member asked:

Can you inject trazodone?

1 doctor answer3 doctors weighed in
Dr. Sophie Duriez
Psychiatry 34 years experience
No: & u should not try to inject it as it does not have an injectable form. Trazodone (desyrel brand name) is an antidepressant with sedative property, it helps pple sleep better while avoiding taking classic hypnotic medication that are known to b more addictive than trazodone. Please b safe, if u have been prescribed trazodone, follow ur doctor's prescription. If u have issue with it, tell ur doc.
Created for people with ongoing healthcare needs but benefits everyone.
West Palm Beach, FL
A 44-year-old female asked:

Can you overdose on trazodone?

2 doctor answers3 doctors weighed in
Dr. Raju Indukuri
Psychiatry 47 years experience
trazadone: Yes. It is a tricyclic antidepressant and very toxic on overdose to the heart.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Jane Steiner
Psychiatry 45 years experience
One can overdose on any medication that one takes too much of. It is important to take only the amounts prescribed for you.
Oct 16, 2013
Canada
A 29-year-old male asked:

Is trazodone a tranquilizer??

3 doctor answers9 doctors weighed in
Dr. Dariush Saghafi
Neurology 35 years experience
It can be: Actually, it's in the medication class known as Tetracyclic Antidepressants so technically speaking it was not initially approved or marketed for tranquilization purposes, however, over the years it's come to be known for its sedative effects which is why docs seem to like it for people with insomnia.I don't gravitate much to it because of its side effect profile which most of patients complain.
Created for people with ongoing healthcare needs but benefits everyone.

Related questions

A 39-year-old member asked:
How long does trazodone stay in your system?
2 doctor answers4 doctors weighed in
A 42-year-old member asked:
What is the lowest dosage trazodone comes in?
1 doctor answer3 doctors weighed in
A 41-year-old member asked:
How can you reverse the effects of trazodone?
1 doctor answer4 doctors weighed in
A 40-year-old member asked:
Trazodone 100 mg tablet makes you gain weight?
1 doctor answer4 doctors weighed in
A 33-year-old female asked:
Can I still take trazodone while on citaloptam?
2 doctor answers7 doctors weighed in
Last updated Dec 24, 2017

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.